Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 23, 2017, 5:56 PM CDT for Clarke County, Wilcox County, Alabama. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 23, 2017, 7:30 PM CDT
- In force
- 94 min
- Issued by
- NWS Mobile, AL
Counties Clarke County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 139 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted.
574
WWUS84 KMOB 232256
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
556 PM CDT FRI JUN 23 2017
ALZ051>055-MSZ067-240030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Wayne MS-
556 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MONROE...SOUTH CENTRAL CHOCTAW...NORTHERN
WASHINGTON...CLARKE...WILCOX AND SOUTHEASTERN WAYNE COUNTIES UNTIL
730 PM CDT...
At 556 PM CDT, the strong thunderstorms were located along a line
extending from near Dannelly Reservoir to near Chatom,and moving east
at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jackson, Thomasville, Camden, Grove Hill, Chatom, Saint Stephens,
Leroy, Whatley, Pine Hill, Millry, Coffeeville, Vredenburgh, Fulton,
Yellow Bluff and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
3214 8725 3212 8726 3208 8719 3205 8718
3205 8686 3199 8686 3144 8764 3145 8860
3199 8786 3199 8767 3200 8763 3213 8762
3213 8752 3224 8752 3227 8748
TIME...MOT...LOC 2256Z 268DEG 16KT 3214 8722 3145 8830
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:50 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 23, 3:50 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
350 PM CDT Fri Jun 23 2017
...Record Monthly Rainfall for June Could be Surpassed with
Rainfall from Approach of This Weekend's Front...
.NEAR TERM /Now Through Saturday/...Remnant circulation of Cindy
over KY and TN was shearing out to the northeast. South and west
of the circulation, a resurgence in cold cloud tops =>
showers/storms were developing in a northeast to southwest band
from northwest AL to southwest MS. This convection was occurring
within a zone of high deep layer tropical moisture where total
pwat was in excess of 2.00 inches. To the east, a well defined
deep layer ridge was positioned from the southwest Atlantic into
the eastern Gulf causing a net lowering in deep layer moisture
along and east of the I-65 corridor. Considering the placement of
the deep layer moisture and afternoon instability with mucape
values around 3000 J/KG, the higher precipitation chances remain
advertised over the northwest zones and will be carried over into
tonight. Lower chances southeast of the interstate. Due to soil
moisture levels being at capacity, there remains concerns that
developing showers and storms, repeatedly moving over the same
areas, will likely result in runoff and flooding. Flash flood
watches continue from Clarke Co. AL to George Co. MS and points
west thru late this evening. Many area rivers remain in, or will
soon go into, minor to moderate flood.
A frontal boundary sags southward Saturday, bringing enhanced
ascent while interacting with a deeply moist environment. Thus,
the unsettled weather pattern continues with scattered, to at
times numerous showers and thunderstorms. Unfortunately, storms
initiating in this type of environment will be efficient in
depositing heavy rains in a short amount of time over already
saturated soil conditions. This of course will likely lead to
runoff and flooding problems going forward into the day Saturday.
Have extended the high risk of rip currents and high surf advisory into
the mid morning hours Saturday due to the potential of lingering
modest swell and breaker action up across the surf zone.
Muggy overnight lows in the mid to upper 70s. Daytime highs
Saturday in the mid to upper 80s.
Interesting Climate Fact...Due to a wet June, even before Cindy's
rains impacted the region, excessive rains from Tropical Storm
Cindy over the last few days and more rain expected this weekend
with southward moving front, we could very well see some records
in monthly rainfall for June surpassed. At Mobile Regional, the
rain gauge has added up to 11.81" so far. The last monthly record
was 13.50" set in 2012, which stands as the 6th wettest month in
the climate period of record. For Pensacola, the rain gauge has
added up to an impressive 18.21" so far. The last monthly record
for Pensacola was 18.23" set in 2012 which is an all time high.
This will likely be broken.
.SHORT TERM /Saturday night Through Monday night/...Scattered to
at times numerous showers and storms Saturday night into Sunday as
frontal boundary settles south to the coast. Some of the rains
locally heavy. With the boundary slipping off the coast, a
reduction in rainfall probabilities is expected Sunday night thru
Monday night. Following the frontal passage, latest forecast for
overnight lows show potential of mid 60s over the interior Sunday
and Monday nights. Daytime highs Sunday and Monday 83 to 87. /10
.LONG TERM /Tuesday Through Friday/...Chances of rain will be
minimal as somewhat drier northwest to zonal flow aloft prevails
across interior portions of the forecast area Tuesday as our
region remains at the base of a longwave high level trough that
extends across much of the eastern CONUS. An axis of deeper
moisture may still remain in the vicinity of coastal portions of
the region per the 23.12Z ECMWF which favors a slight chance of
showers and storms. Medium range models remain in generally good
agreement with building an upper level ridge across the Eastern
Seaboard and adjacent Western Atlantic by the middle to later part
of next week, allowing an axis of deeper moisture to advect back
northward over the central Gulf coast. This pattern should result
in a return to better rain chances as we close out this very wet
month of June.
Early morning lows begin to moderate back into the lower to mid
70s by Friday morning. Highs each day range in the mid 80s. /10
&&
.MARINE...Onshore flow decreases and seas subside in the short term.
Rain chances will increase over the weekend into early next week as
a frontal boundary sinks southward to the coast and eases offshore.
Winds, waves and seas will be locally higher in and near storms.
/10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 87 73 84 / 30 60 50 60
Pensacola 76 88 75 84 / 10 50 40 50
Destin 79 86 77 83 / 10 40 30 50
Evergreen 74 87 72 83 / 40 80 60 50
Waynesboro 74 85 70 83 / 50 80 50 40
Camden 74 86 72 83 / 70 80 60 40
Crestview 74 89 73 86 / 10 60 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday morning for ALZ265-266.
High Surf Advisory until 10 AM CDT Saturday for ALZ265-266.
Flash Flood Watch until 10 PM CDT this evening for ALZ051>053.
Coastal Flood Warning until 6 PM CDT this evening for ALZ261>266.
FL...High Rip Current Risk through Saturday morning for FLZ202-204-
206.
High Surf Advisory until 10 AM CDT Saturday for FLZ202-204-206.
Coastal Flood Advisory until 6 PM CDT this evening for FLZ202-
204-206.
MS...Flash Flood Watch until 10 PM CDT this evening for MSZ067-075-
076-078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jun 23, 3:59 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 359 PM CDT Fri Jun 23 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-242100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 359 PM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected across much of southeast Mississippi and interior southwest Alabama through tonight, while storms will be more isolated in coverage southeast of Interstate 65. There will be a continued elevated potential for flash flooding across southeast Mississippi and interior southwest Alabama, generally west of a Thomasville Alabama to Lucedale Mississippi line, where up to 3 inches of additional rainfall will be possible. A more limited flash flood threat exists with any locally heavy rainfall over the rest of the area. A few strong storms capable of producing strong to locally damaging wind gusts will be possible mainly northwest of Interstate 65. Dangerous surf conditions will likely continue, with long period swell and breakers of 4 to 6 feet moving up into the surf zone. Minor coastal flooding of the typically flood prone coastal roads along Alabama and northwest Florida panhandle beaches will continue. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms may produce additional locally heavy rainfall and localized flooding Saturday ahead of an approaching front. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-242100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 359 PM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight A gradual improvement in wind speeds is expected tonight. Sea heights generally 3 to 5 feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds, waves and seas will be locally higher with the passage of marine storms into the weekend. Visibility could be reduced to less than a mile at times with the passage of any storms that contain heavy rain.
In the hours before
Special weather statement, Jun 23, 4:36 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
436 PM CDT FRI JUN 23 2017
MSZ067-075-076-232215-
Perry MS-Greene MS-Wayne MS-
436 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE COUNTIES
UNTIL 515 PM CDT...
At 435 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles south of Mill Creek to Ovett to near
Maxie, and moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta, McLain, State Line
and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 3128 8915 3142 8909 3143 8908 3143 8894
3159 8894 3160 8893 3171 8864 3170 8847
3141 8846 3102 8877 3091 8905 3091 8914
TIME...MOT...LOC 2135Z 233DEG 32KT 3155 8891 3147 8903 3091 8925
ButtsSpecial weather statement, Jun 23, 4:58 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
458 PM CDT FRI JUN 23 2017
ALZ051>054-MSZ067-232245-
Clarke AL-Wilcox AL-Choctaw AL-Washington AL-Wayne MS-
458 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN CHOCTAW...NORTHERN WASHINGTON...NORTHERN
CLARKE...WESTERN WILCOX AND WAYNE COUNTIES UNTIL 545 PM CDT...
At 457 PM CDT, the strong thunderstorms were located along a line
extending from near Dixons Mill to near Buckatunna,and moving
northeast at 35 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Thomasville, Grove Hill, Chatom, Saint Stephens, Clara,
Pine Hill, Millry, Buckatunna, Silas, Coffeeville, Fulton,
Gilbertown, Yellow Bluff, Toxey, Shawnee and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3224 8739 3206 8718 3145 8820 3144 8894
3162 8894 3218 8801 3209 8804 3205 8812
3202 8812 3201 8811 3200 8763 3213 8762
3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2157Z 247DEG 29KT 3202 8781 3150 8855Special weather statement, Jun 23, 5:15 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
515 PM CDT FRI JUN 23 2017
ALZ052-MSZ067-075-076-078-079-232300-
Washington AL-Perry MS-Stone MS-Greene MS-Wayne MS-George MS-
515 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL WASHINGTON...WESTERN GEORGE...PERRY...
SOUTHERN WAYNE...GREENE AND STONE COUNTIES UNTIL 600 PM CDT...
At 510 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles west of State Line to 12 miles west of
Saucier,and moving east at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Wiggins, Richton, Leakesville, Perkinston, McHenry, Beaumont, New
Augusta, McLain, State Line and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3145 8832
3075 8885 3073 8889 3068 8892 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 2210Z 262DEG 17KT 3143 8863 3066 8934Local storm report, Jun 23, 5:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD SW FULTON 31.79N 87.73W
06/23/2017 CLARKE AL EMERGENCY MNGR
BASSETTS CREEK ROAD IS CLOSED DUE TO FLOODING
&&
RROGERSLocal storm report, Jun 23, 5:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLOOD 2 ESE TALLAHATTA SPRING 31.90N 87.85W
06/23/2017 CLARKE AL EMERGENCY MNGR
A SECTION OF TALLAHATTA SPRINGS ROAD ABOUT 5 MILES WEST
OF HIGHWAY 43 HAS A SECTION CAVING IN FROM FLOODING. ROAD
CREWS ARE ON SITE FOR REPAIRS
&&
RROGERSSpecial weather statement, Jun 23, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
556 PM CDT FRI JUN 23 2017
ALZ051>055-MSZ067-240030-
Clarke AL-Wilcox AL-Monroe AL-Choctaw AL-Washington AL-Wayne MS-
556 PM CDT FRI JUN 23 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MONROE...SOUTH CENTRAL CHOCTAW...NORTHERN
WASHINGTON...CLARKE...WILCOX AND SOUTHEASTERN WAYNE COUNTIES UNTIL
730 PM CDT...
At 556 PM CDT, the strong thunderstorms were located along a line
extending from near Dannelly Reservoir to near Chatom,and moving east
at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Jackson, Thomasville, Camden, Grove Hill, Chatom, Saint Stephens,
Leroy, Whatley, Pine Hill, Millry, Coffeeville, Vredenburgh, Fulton,
Yellow Bluff and Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
3214 8725 3212 8726 3208 8719 3205 8718
3205 8686 3199 8686 3144 8764 3145 8860
3199 8786 3199 8767 3200 8763 3213 8762
3213 8752 3224 8752 3227 8748
TIME...MOT...LOC 2256Z 268DEG 16KT 3214 8722 3145 8830The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:17 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Mobile, Washington | 88 min |
| Jun 22, 7:32 PM CDT | Flash Flood Warning | MOB | Mobile, Washington | 6 hr |
| Jun 22, 8:47 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 88 min |
| Jun 22, 10:00 PM CDT | Flash Flood Warning | MOB | Clarke | 6 hr |
| Jun 22, 10:12 PM CDT | Flash Flood Warning | MOB | Washington | 6 hr |
| Jun 22, 10:49 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington, Wilcox | 86 min |
| Jun 22, 11:25 PM CDT | Flash Flood Warning | MOB | Mobile | 6 hr |
| Jun 22, 11:37 PM CDT | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 5 days |
| Jun 22, 11:37 PM CDT | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 7 days |
| Jun 23, 1:32 AM CDT | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jun 23, 4:35 AM CDT | Flash Flood Watch | MOB | Clarke | 34 hr |
| Jun 23, 5:05 AM CDT | Coastal Flood Warning | MOB | Baldwin, Mobile | 13 hr |
| Jun 23, 3:28 PM CDT | Special Weather Statement | MOB | Choctaw | 47 min |
| Jun 23, 3:57 PM CDT | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Jun 23, 4:16 PM CDT | Special Weather Statement | MOB | Choctaw | 44 min |
| Jun 23, 4:58 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Wilcox | 47 min |
| Jun 23, 5:26 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 6 hr |
| Jun 23, 6:00 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
| Jun 23, 6:56 PM CDT | Special Weather Statement | MOB | Washington | 49 min |
| Jun 23, 3:10 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
| Jun 23, 4:12 PM CDT | Flash Flood Warning | MOB | Wayne | 6 hr |
| Jun 23, 4:36 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 39 min |
| Jun 23, 5:15 PM CDT | Special Weather Statement | MOB | Greene, Perry, Stone | 45 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.